Tragically, a 26 year-old Bangladeshi refugee, Rakib, has died on Nauru after taking an overdose of tablets, including a large amount of Panadol.
He was found to be a refugee about five months ago and has been living in a refugee camp since then.
While the official Immigration report says he died of heart failure, the statement conspicuously omits to mention the overdose that is almost certainly the underlying reason for the heart failure.
“The Immigration statement has left many people on Nauru angry, because the statement is seen as just another cover-up by the Australian Border Force, “ said Ian Rintoul, spokese\person for the Refugee Action Coalition.
“Rakib’s friends say his suicide was driven by the same desperation as others on Nauru. There is no future.
“We are also concerned about whether there will be a proper investigation into his death. There seems to be a serious question about whether doctors at Nauru hospital responded to pump his stomach, even though an overdose was suspected when he was first brought to the hospital.
“Rakib may be a victim of Nauru in more ways than one.”
For more information, contact Ian Rintoul mob 0417 275 713